Bir B. Kafle, Ph.D.

Associate Professor of Mathematics

Bir Kafle, Ph.D.


Bir Kafle is an assistant professor of mathematics. His research focuses on the field of number theory. He enjoys teaching both lower and upper level mathematics courses.

Research Overview

Kafle’s research interests lie in the field of number theory. This is one of the most fascinating and oldest fields of mathematics, with some of the results dating back to thousands of years. In simple terms, number theory is concerned with the study of integers, in particular, the prime numbers and generalizations thereof. He is particularly interested in Algebraic Number Theory.

Bir Kafle, Ph.D.


(219) 785-5774.

Office Location:

Hammond Campus, CLO 350


  • Ph.D. – Mathematics, Louisiana State University
  • M.S. – Mathematics, Western Illinois University

Areas of Expertise

  • Number Theory: Algebraic Number Theory
  • Diophantine Equations
  • Arithmetical Similarities Group Theory: Local Conjugations in Groups

Credentials, Accreditations & Awards

  • Bravo, E. F., Go ́mez, C. A., Kafle, B., Luca, F. and Togbe ́, A. (2020).
  • On a conjecture concerning the multiplicity of the Tribonacci sequence. Colloq. Math. Warsaw, 159, 61-69. Kafle, B., Luca, F., Montejano, A., Szalay, L., and Togbe ́, A. (2019).
  • On the x-coordinates of Pell equations which are products of two Fibonacci numbers. J. Number Theory, 203, 310-333. Kafle, B., Luca, F. and Togbe ́, A. (2018).

Curriculum Vitae